Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jan 9, 2008, 3:25 PM CST for Dallam County, Hartley County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 3:25 PM CST (21:25 UTC)
- Expired
- Jan 9, 2008, 6:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
Counties Dallam County, TX, Hartley County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 092125 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CST WED JAN 9 2008 ...HIGH FIRE DANGER EXPECTED THIS AFTERNOON OVER THE NORTHWEST TEXAS PANHANDLE... .STRONG SOUTHWEST WINDS WERE OCCURRING ACROSS THE PANHANDLES AHEAD OF AN APPROACHING COLD FRONT. AN ISOLATED AREA OF VERY DRY AIR WAS MIXING TOWARD THE SURFACE...RESULTING IN EXTREMELY LOW RELATIVE HUMIDITIES OVER THE NORTHWEST TEXAS PANHANDLE THIS AFTERNOON. TXZ001-006-100000- /O.NEW.KAMA.FW.W.0001.080109T2125Z-080110T0000Z/ DALLAM-HARTLEY- 325 PM CST WED JAN 9 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR DALLAM AND HARTLEY COUNTIES. ABOVE NORMAL TEMPERATURES AND DRIER AIR ARE PRODUCING RELATIVE HUMIDITIES BELOW 15 PERCENT OVER THE NORTHWEST TEXAS PANHANDLE. ALSO...SOUTHWEST WINDS WILL CONTINUE TO REACH SPEEDS OF 20 TO 30 MPH WITH GUSTS OF 40 MPH. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES ARE CREATING A HIGH FIRE DANGER OVER MOST OF DALLAM AND HARTLEY COUNTIES THIS AFTERNOON. YOU ARE ADVISED TO POSTPONE ALL OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. BE EXTREMELY CAREFUL TO AVOID STARTING OUTDOOR FIRES...AND BE SURE TO PROPERLY EXTINGUISH ALL SMOKING MATERIALS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NUNEZ/BROST
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jan 9, 11:48 AM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Jan 9, 11:48 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1148 AM CST WED JAN 9 2008 .AVIATION... STRONG SOUTHWEST WINDS WILL CONTINUE DURING THE AFTERNOON AS DAYTIME MIXING OCCURS. EXPECT SPEEDS TO DECREASE SHORTLY BEFORE SUNSET AND AHEAD OF AN EVENING COLD FRONTAL PASSAGE. COULD SEE A FEW LOW CLOUDS OVERNIGHT THOUGH ANY CEILING IS MORE LIKELY TO BE VFR. NUNEZ && .PREV DISCUSSION... /ISSUED 529 AM CST WED JAN 9 2008/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE DAY. BIG ISSUE WILL ONCE AGAIN BE WIND SPEEDS AS THEY SLOWLY INCREASE THROUGH THE DAY. SHOULD SEE THE STRONGEST WINDS BY THIS AFTERNOON...SUSTAINED OUT OF THE WEST TO SOUTHWEST 15 TO 20 KTS WITH GUSTS UP TO 30 KTS POSSIBLE. SPEEDS SHOULD START TO SLOW DOWN EARLY THURSDAY MORNING...DROPPING BACK INTO THE 10 TO 15 KT RANGE. JORDAN PREV DISCUSSION... /ISSUED 303 AM CST WED JAN 9 2008/ DISCUSSION... ONLY MINOR CHANGES TO PREVIOUS FORECAST AND GRIDS...LOOKS TO BE RIGHT ON TRACK. WINDY...WARM AND DRY DAY TODAY AS SURFACE LOW OVER THE EASTERN PLAINS OF CO/NORTHEASTERN PLAINS OF NM DEEPENS IN RESPONSE TO SHORTWAVE ENERGY TRACKING EAST ACROSS THE FOUR CORNERS REGION/CENTRAL AND SOUTHERN ROCKIES. SURFACE PRESSURE GRADIENT TIGHTENS TODAY ALLOWING FOR STRONG AND GUSTY DOWNSLOPING SOUTHWESTERLY WINDS. THIS IN COMBINATION WITH FORECASTED MINIMUM RELATIVE HUMIDITIES BETWEEN 20 AND 30 PERCENT...FIRE DANGER SHOULD INCREASE. WILL ISSUE FIRE DANGER STATEMENT TODAY FOR ALL OF THE PANHANDLES. THIS EVENING AND TONIGHT...SURFACE LOW TRACKS EAST ACROSS THE NORTHERN SECTIONS OF THE PANHANDLES WITH COLD FRONT FORECASTED TO PUSH SOUTHEAST ACROSS THE AREA. WILL LEAVE LESS THAN SLIGHT CHANCE POPS OVER THE NORTHEAST SECTIONS AS GFS FORECASTING POSSIBILITY OF ISOLATED AREAS OF PRECIP DEVELOPING LATE TONIGHT ACROSS NORTHERN PANHANDLES BEHIND THE FRONT. CONFIDENCE LOW IN THIS SCENARIO AS NAM/WRF DRY TONIGHT...BUT CANNOT RULE OUT. MUCH COOLER AND DRY THURSDAY AS UPPER TROUGH EJECTS EASTWARD ACROSS THE CENTRAL PLAINS STATES INTO THE MID MS RIVER VALLEY...AND DRY NORTHWESTERLY FLOW ALOFT RESUMES BEHIND THE EXITING UPPER TROUGH. SURFACE HIGH BUILDS OVER THE CENTRAL ROCKIES AND CENTRAL PLAINS STATES BY LATE THURSDAY WITH SURFACE TROUGH DEVELOPING ACROSS THE LEE OF THE ROCKIES. COOL SURFACE HIGH THEN BUILDS OVER THE PANHANDLES THURSDAY EVENING AND THEN QUICKLY PUSHES OFF TO THE SOUTH AND EAST LATE THURSDAY NIGHT. WINDS FORECASTED TO RETURN TO SOUTHERLY AND SOUTHWESTERLY THURSDAY NIGHT AND FRIDAY...WITH SLIGHTLY WARMER CONDITIONS FRIDAY. ANOTHER COLD FRONT FORECASTED TO PUSH SOUTH AND SOUTHEAST ACROSS THE PANHANDLES BY FRIDAY AFTERNOON. DRY NORTHWESTERLY FLOW ALOFT CONTINUES LATE THIS WEEK INTO THE EARLY PART OF THE WEEKEND. HOWEVER...UPPER TROUGH FORECASTED TO DROP SOUTHEAST ACROSS THE CENTRAL ROCKIES INTO THE CENTRAL PLAINS STATES BY SUNDAY. MEDIUM RANGE MODELS SHOWING SHORTWAVE ENERGY TRACKING EAST INTO THE PANHANDLES LATE SUNDAY INTO SUNDAY NIGHT WITH SOME SNOW POSSIBLY DEVELOPING OVER THE NORTHERN SECTIONS OF THE FORECAST AREA SUNDAY NIGHT. WILL LEAVE FORECAST DRY FOR AS CONFIDENCE LOW IN THE MEDIUM RANGE MODELS AND THIS SOLUTION. LATER SHIFTS CAN INTRODUCE PRECIP SUNDAY NIGHT IF MODELS EXHIBIT CONSISTENCY AND CONTINUITY WITH SUBSEQUENT RUNS. WILL MAINTAIN DRY AND COOLER THAN NORMAL FORECAST LATE IN THE EXTENDED PERIOD. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
Hazardous weather outlook, Jan 9, 1:00 PM CST, 2 hours 25 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST WED JAN 9 2008 OKZ001>003-TXZ001>020-101200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST WED JAN 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... WINDY AND DRY CONDITIONS WILL INCREASE THE FIRE DANGER THROUGH THIS EVENING ACROSS THE PANHANDLES. ALSO...BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. NUNEZ
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.